Alert archive / Kentucky / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this wind chill advisory at Jan 24, 2014, 3:32 AM EST for 10 counties in Indiana; 30 counties in Kentucky. It took effect at Jan 24, 2014, 8:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2014, 3:32 AM EST (08:32 UTC)
- In effect from
- Jan 24, 2014, 8:00 AM EST
- Expired
- Jan 24, 2014, 12:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
All 40 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481 WWUS43 KLMK 240832 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 332 AM EST FRI JAN 24 2014 ...A COLD START TODAY THEN MORE SNOWS COMING LATE TONIGHT AND SATURDAY... .WINDS WILL INCREASE QUICKLY THIS MORNING AS ANOTHER IN A SERIES OF COLD FRONT APPROACHES THE REGION. COMBINED WITH TEMPERATURES BELOW ZERO IN SEVERAL PLACES...WIND CHILLS WILL DROP INTO THE TEN TO TWENTY BELOW RANGE THIS MORNING. THE SOUTHWEST WINDS WILL BRING WARMER TEMPERATURES THROUGH THE DAY...ALLOWING WIND CHILLS TO RISE ABOVE THRESHOLD CRITERIA FOR MOST PLACES BY LATE MORNING. MOISTURE WILL INCREASE AHEAD OF THAT FRONT TONIGHT...ALLOWING FOR SNOWS TO FALL AFTER MIDNIGHT AND INTO THE MORNING HOURS SATURDAY. INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067- 241700- /O.NEW.KLMK.WC.Y.0003.140124T1300Z-140124T1700Z/ /O.NEW.KLMK.WW.Y.0006.140125T0600Z-140125T2100Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...STANFORD 332 AM EST FRI JAN 24 2014 /232 AM CST FRI JAN 24 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM 8 AM EST /7 AM CST/ THIS MORNING TO NOON EST /11 AM CST/ TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 4 PM EST /3 PM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 AM EST /7 AM CST/ THIS MORNING TO NOON EST /11 AM CST/ TODAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 4 PM EST /3 PM CST/ SATURDAY. * TIMING: WINDS WILL PICK UP THROUGH THE DAYLIGHT MORNING HOURS...ALLOWING FOR WIND CHILLS TO FALL TO THE TEN TO TWENTY DEGREES BELOW ZERO RANGE FOR A FEW HOURS. AS FOR THE SNOW...EXPECT THE HEAVIEST TO FALL BETWEEN 1 AM AND 7 AM EST SATURDAY. * MAIN IMPACT: ENOUGH LOW LEVEL MOISTURE WILL BE IN PLACE AS THIS SYSTEM MOVES THROUGH TO ALLOW FOR A RELATIVELY QUICK BURST OF SNOW. SNOW TOTALS LOOK TO BE THE HIGHEST ALONG A MADISON INDIANA TO GEORGETOWN KENTUCKY LINE...WHERE TOTALS WILL RANGE FROM 2 TO 4 INCHES. THE LOUISVILLE AND LEXINGTON METRO AREAS CAN EXPECT ANYWHERE FROM 1 TO 3 INCHES OF SNOW. * OTHER IMPACTS: SUSTAINED WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS WILL MEAN PATCHES OF BLOWING SNOW...FURTHER REDUCING VISIBILITIES IN THE HEAVIER SNOW BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KYZ027-063>066-077-078-241700- /O.NEW.KLMK.WW.Y.0006.140125T0600Z-140125T2100Z/ GRAYSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-ADAIR KY- RUSSELL KY- INCLUDING THE CITIES OF...LEITCHFIELD...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...COLUMBIA...JAMESTOWN 332 AM EST FRI JAN 24 2014 /232 AM CST FRI JAN 24 2014/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 4 PM EST /3 PM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 4 PM EST /3 PM CST/ SATURDAY. * TIMING: EXPECT THE HEAVIEST SNOWS TO FALL BETWEEN 3 AM AND 10 AM EST SATURDAY. * MAIN IMPACT: AROUND AN INCH OF SNOW IS FORECAST TO FALL BY MID MORNING SATURDAY. * OTHER IMPACTS: SUSTAINED WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS WILL MEAN PATCHES OF BLOWING SNOW...FURTHER REDUCING VISIBILITIES IN THE HEAVIER SNOW BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ RJS
1 follow-up statement
326 WWUS43 KLMK 241708 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1208 PM EST FRI JAN 24 2014 ...SNOW AND BLOWING SNOW COMING LATE TONIGHT AND SATURDAY... .WIDESPREAD SNOW WILL DEVELOP AFTER MIDNIGHT AND CONTINUE INTO SATURDAY MORNING BEFORE TAPERING OFF AROUND LUNCH TIME. SIGNIFICANT ACCUMULATIONS AND BLOWING SNOW ARE EXPECTED. INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067- 250115- /O.EXP.KLMK.WC.Y.0003.000000T0000Z-140124T1700Z/ /O.CON.KLMK.WW.Y.0006.140125T0600Z-140125T2100Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...STANFORD 1208 PM EST FRI JAN 24 2014 /1108 AM CST FRI JAN 24 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 4 PM EST /3 PM CST/ SATURDAY... ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 4 PM EST /3 PM CST/ SATURDAY. * TIMING: THE HEAVIEST SNOW WILL FALL BETWEEN 1 AM AND 7 AM EST SATURDAY. * MAIN IMPACT: ENOUGH LOW LEVEL MOISTURE WILL BE IN PLACE AS THIS SYSTEM MOVES THROUGH TO ALLOW FOR A RELATIVELY QUICK BURST OF SNOW. SNOW TOTALS LOOK TO BE THE HIGHEST ALONG A MADISON INDIANA TO GEORGETOWN KENTUCKY LINE...WHERE TOTALS WILL RANGE FROM 2 TO 4 INCHES. THE LOUISVILLE AND LEXINGTON METRO AREAS CAN EXPECT ANYWHERE FROM 1 TO 3 INCHES OF SNOW. * OTHER IMPACTS: SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KYZ027-063>066-077-078-250115- /O.CON.KLMK.WW.Y.0006.140125T0600Z-140125T2100Z/ GRAYSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-ADAIR KY- RUSSELL KY- INCLUDING THE CITIES OF...LEITCHFIELD...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...COLUMBIA...JAMESTOWN 1208 PM EST FRI JAN 24 2014 /1108 AM CST FRI JAN 24 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 4 PM EST /3 PM CST/ SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 4 PM EST /3 PM CST/ SATURDAY. * TIMING: EXPECT THE HEAVIEST SNOWS TO FALL BETWEEN 3 AM AND 10 AM EST SATURDAY. * MAIN IMPACT: AROUND AN INCH OF SNOW IS FORECAST TO FALL BY MID MORNING SATURDAY. * OTHER IMPACTS: SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 13
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind chill advisory went out at Jan 24, 12:22 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 24, 12:22 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1222 AM EST Fri Jan 24 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 935 PM EST Thu Jan 23 2014 Temps are doing a gradual fall this evening, with most locations now in the single digits. Winds have stayed up a bit, and we have had a few strato-cu from the Lake Michigan plume to keep temps from free-falling in SDF and LEX. Either way, wind chill values are holding roughly -5 to -10. However wind speeds are generally just under 10 mph, so have opted out of an advisory and continue to roll with an SPS for the continued bitterly cold conditions. Current temp trace is 1 to 3 degrees above the forecast hourly temps, and most of the legacy and short-term model guidance has min temps several degrees warmer than our forecast. However, the 18Z runs were quite bullish with cloud cover, which has not materialized to that extent. Between that and winds that should continue to slacken, I am not inclined to raise minimum temperatures as the snow cover weighs in favor of stronger radiational cooling after midnight. Still keeping an eye on the potential that Wind Chill Advisory criteria (-10F or colder wind chill caused by wind speeds at least 10 mph) will technically be met for a brief period as mixing picks up Friday morning. However, will not go there at this time given the temperature bust potential acknowledged above, and the short duration of the event even if it does occur. .SHORT TERM (Tonight through Saturday)... Issued at 304 PM EST Thu Jan 23 2014 A huge dome of Canadian high pressure sinking from the Great Plains into the southern United States will keep us dry and chilly tonight through Friday. Winds tonight will generally be light enough to preclude a Wind Chill Advisory, but it will still be plenty cold even without wind. Lows tonight will range from around zero in snow-free areas of southern Kentucky to ten below zero over the snow pack. One possible saving grace is that some forecast models are suggesting we'll get some cloudiness streaming off of Lake Michigan. If that occurs, then our temperatures wouldn't fall as much. However, there has been very little cloud development upstream so far. Also, high clouds that have been streaming in from the west today are expected to sink to our south tonight. So, at this time we're planning on just some scattered clouds and very cold temperatures. Winds will switch to the southwest Friday and will allow some slightly warmer air to enter the region. Highs should be in the mid 20s in the Bowling Green region. Deep in the Blue Grass, though, with the snow cover, temperatures may not get out of the upper teens in the coldest spots. The winds will be quite brisk in the 10 to 15 mph range with gusts to 20 mph. We may actually briefly hit Wind Chill Advisory criteria for a couple of hours in the late morning as the winds begin to increase and temperatures are still on the rise. A cold front will then drop in from the northwest Friday night and move through the region on Saturday. Widespread snow will accompany this feature, entering southern Indiana around midnight...reaching the Ohio River during the pre-dawn hours, and spreading into central Kentucky by sunrise. The snow will then taper off similarly from northwest to southeast, exiting the Blue Grass around lunch time. At this time it appears that 2 to 3 inches will be possible north through east of Louisville, including Lexington and the Blue Grass. A few four inch reports aren't out of the realm of possibility from Madison Indiana to the I-75 corridor. One to two inches will be possible from Jasper and Salem through Louisville to Stanford and Liberty. Lesser amounts to the southwest. The snow will be made worse by west winds of 10 to 20 mph. In the afternoon, even though the snow will have tapered off, conditions will still be very unpleasant with northwest winds gusting to 30 mph and falling temperatures. .LONG TERM (Saturday Night through Thursday)... Issued at 308 PM EST Thu Jan 23 2014 Saturday Night... We'll have a brief dry period on Saturday night as surface high pressure slides in behind the front. This high will quickly slide east with a tight pressure gradient developing ahead of the next clipper diving into the upper Midwest by Sunday morning. This will make the overnight temperature forecast quite tricky, with a few variables to consider. First, we will likely have a fresh light snowpack across our northern and eastern CWA. Additionally, we'll have to consider the steady southerly wind picking up across the western CWA, and increasing clouds ahead of the next system. With all of that in mind, will call for upper single digits to low teens across the Bluegrass region and southeast Indiana. Elsewhere, will call for mid and upper teens to around 20. Sunday - Sunday Night... The surface low associated with the clipper will move across the Great Lakes on Sunday and into New England Sunday night. The best forcing and deeper moisture will also be well to the north. That being said, our northern CWA continues to look like it will catch the southern fringes of the system, which will bring some small precipitation chances mainly along and north of the I-64 corridor Sunday and Sunday night. Precipitation type will be in question across much of the area with rain possibly mixing in by late morning through the afternoon and early evening. Precipitation type will then change back to all snow later Sunday evening as another Arctic front barrels through and brings a lingering shot of frigid air with it. The best chance for some light accumulations will be on Sunday night where a dusting will be possible in most places. Higher amounts around a half an inch look to be possible across our Bluegrass region and in the higher terrain counties of our east. Despite the snow mixing in early and late on Sunday, highs should find their way into the upper 30s and mid 40s. Temperatures will find their way down to the 10 (north) to 20 (south) by Monday morning. Monday - Thursday... The early and middle part of next week looks to be dry but bitterly cold as expansive Arctic high pressure settles into the center of the CONUS behind the front, extending influence over the Ohio Valley. Highs on Monday will only reach the mid teens north to mid 20s south, with lows ranging from -5 north to 5 above south. Tuesday highs will only struggle to the 10 to 15 range, with lows in the 0 to 5 above range in most spots Tuesday night. Temperatures will begin to moderate Wednesday back into the upper teens and low 20s, finding their way to the upper 20s to around 30 by Thursday. Lows Wednesday night will still be in the lower teens. && .AVIATION (06Z TAF Update)... updated at 1220 AM EST Fri Jan 24 2014 Strato-cu just not very widespread right now, with obs at KCVG showing it, but satellite showing this as fairly thin. Will keep only a few clouds in our northern TAF sites for now, but VFR conditions under light and variable winds. High pressure over us now will head south as a fairly potent cold front moves into the Upper Midwest this afternoon. Our winds will pick up from the south and southwest ahead of this feature, with gusts of 20-25 knots by late afternoon. Should see snow starting falling around 08Z Saturday at KSDF, so have IFR conditions there. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........RAS Short Term.....13 Long Term......BJS Aviation.......RJS
Hazardous weather outlook, Jan 23, 3:31 PM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EST THU JAN 23 2014 INZ077>079-092-KYZ031>037-039>043-047>049-055>057-067-242045- WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY-JESSAMINE KY- CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-LINCOLN KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...HARRODSBURG...NICHOLASVILLE... WINCHESTER...DANVILLE...LANCASTER...RICHMOND...STANFORD 331 PM EST THU JAN 23 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NORTHWEST BREEZES COMBINED WITH VERY COLD TEMPERATURES WILL LEAD TO SUB ZERO WIND CHILLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL MOVE ACROSS THE OHIO VALLEY LATE FRIDAY NIGHT AND SATURDAY MORNING. THE CURRENT PROJECTED PATH OF THIS SYSTEM WOULD RESULT IN A BAND OF SNOW MOVING ACROSS PARTS OF SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY. IN THESE AREAS ONE TO THREE INCHES OF ACCUMULATION IS POSSIBLE. A WEAK SYSTEM WILL SLIDE ACROSS THE OHIO VALLEY ON SUNDAY NIGHT WITH A DUSTING TO A HALF AN INCH OF SNOWFALL POSSIBLE. ANOTHER ARCTIC BLAST IS EXPECTED MONDAY AND TUESDAY BEHIND THIS WEATHER SYSTEM WHERE WIND CHILLS COULD FALL BELOW ZERO AGAIN MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-083-084-089>091-KYZ023>030-038-045-046-053-054-061>066- 070>078-081-082-242045- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-SPENCER KY-NELSON KY-WASHINGTON KY-LARUE KY- MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...TAYLORSVILLE... BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 331 PM EST THU JAN 23 2014 /231 PM CST THU JAN 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NORTHWEST BREEZES COMBINED WITH VERY COLD TEMPERATURES WILL LEAD TO SUB ZERO WIND CHILLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL MOVE ACROSS THE OHIO VALLEY LATE FRIDAY NIGHT AND SATURDAY MORNING. THE CURRENT PROJECTED PATH OF THIS SYSTEM WOULD RESULT IN A BAND OF SNOW MOVING ACROSS PARTS OF SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY. IN THESE AREAS ONE TO THREE INCHES OF ACCUMULATION IS POSSIBLE. A WEAK SYSTEM WILL SLIDE ACROSS THE OHIO VALLEY ON SUNDAY NIGHT WITH A DUSTING OF SNOWFALL POSSIBLE. ANOTHER ARCTIC BLAST IS EXPECTED MONDAY AND TUESDAY BEHIND THIS WEATHER SYSTEM WHEN WIND CHILLS COULD FALL BELOW ZERO AGAIN MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/BJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:32 AM EST | Winter Weather Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 39 hr |
Nearby
Wind Chill Advisories in Kentucky, 2014Wind Chill Advisories in Indiana, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.